brother is on too many meds? changed completely
Hi, there. My brother has been diagnosed with depression. Now things make more sense...for years we thought he was just thoughtless and irresponsible. He wouldn't show up for important, planned events; "guzzled beer"; couldn't keep his relationship together..many other things too. He did manage to hold his same job for years though, but now has been off work for more than one year.
Now, however, with this medical cocktail he is on he seems completely changed to me. He slurs his works, is VERY serious where he used to be quite humourous, was very kind and is now quite snarky at times. His moods go up and down. He has moved back in with our parents and seems quite content to just eat, sleep, watch movies (this is huge the movie "fantasy" thing. He also seems to have this kind of cocky, justified attitude that "there is something wrong with me so I can behave however I need to and you will just have to understant". Also, it seems that he is hiding behind this disease now...feeling "okay" because he knows there is "something wrong with him". I believe the meds are numbing his mind and he is not thinking clearly - the depressed brother cared more about himself and the world - now he just seems so out of it all of the time. I remember meeting with his "shrink" once with him (long story-it was neccessary so that I could take him out of the psych ward as I was caring for him at the time), and the shrink seemed so unfeeling, just as if he were thinking about what he was going to have for dinner that night; very inatentive to me. He also has not been closely monitoring the drugs to tweak them. I don't understand.
Sadly this is all too common when drugs numb a person and steal their personality away. I would encourage you to look into a naturapath doctor for a second opinion and a proper counselor that understands a holistic approach such as Dr. Gregg Jantz who I have met. You can learn more about him here...
Click here to post comments
Join in and write your own page! It's easy to do. How? Simply click here to return to Frequently Asked Questions.